MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight and ethnicity: information unknown/ not provided.Per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Implant date: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Explant date: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Initial reporter telephone number: (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the intraocular lens (iol) implantation, the ophthalmologist noticed that the lens had a large central line on the anterior surface.She decided to remove it, so she enlarged the incision, partially cut the lens and removed it.Another iol was then implanted.The patient had no injury; however, the duration of the operation was extended by 10 minutes.Through follow we confirmed that the large central line was a scratch on the central part of the optic.No additional information was received.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 23-feb-2023.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Product evaluation was performed under magnification.The complaint lens presented cut in half.The lens was cleaned and presented with scratches separate from the cut.The complaint issue of cosmetic issues was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: a product deficiency has not been identified; therefore, no additional corrective actions have been initiated.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16433350
Report Number3012236936-2023-00201
Device Sequence Number3135964
Product Code HQL
UDI-Device Identifier05050474636194
UDI-Public(01)05050474636194(17)241204
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown